Research

Modelling nonlinear hydroelastic waves


Reference:

Plotnikov, P. I. and Toland, J. F., 2011. Modelling nonlinear hydroelastic waves. Philosophical Transactions of the Royal Society A - Mathematical Physical and Engineering Sciences, 369 (1947), pp. 2942-2956.

Related documents:

[img]
Preview
PDF (Toland_PhilTransRSA_2011_369_1947_2942.pdf) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (1535kB) | Preview

    Official URL:

    http://dx.doi.org/10.1098/rsta.2011.0104

    Abstract

    This paper uses the special Cosserat theory of hyperelastic shells satisfying Kirchoff's hypothesis and irrotational flow theory to model the interaction between a heavy thin elastic sheet and an infinite ocean beneath it. From a general discussion of three-dimensional motions, involving an Eulerian description of the flow and a Lagrangian description of the elastic sheet, a special case of two-dimensional travelling waves with two wave speed parameters, one for the sheet and another for the fluid, is developed only in terms of Eulerian coordinates.

    Details

    Item Type Articles
    CreatorsPlotnikov, P. I.and Toland, J. F.
    DOI10.1098/rsta.2011.0104
    Uncontrolled Keywordscosserat theory of shells, hydroelastic waves, kirchoff's hypothesis, willmore functional
    DepartmentsFaculty of Science > Mathematical Sciences
    RefereedYes
    StatusPublished
    ID Code24762

    Export

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...